Alert archive / South Carolina / Lake Wind Advisories in 2011

Lake Wind Advisory 16, NWS Columbia, SC

April 3, 20115 counties in Georgia; 16 counties in South Carolina

NWS Columbia, SC issued this lake wind advisory at Apr 3, 2011, 2:47 PM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Apr 4, 2011, 10:00 AM EDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2011, 2:47 PM EDT (18:47 UTC)
In effect from
Apr 4, 2011, 10:00 AM EDT
Expired
Apr 5, 2011, 6:43 PM EDT
In force
33 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2819 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WWUS72 KCAE 031847
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
247 PM EDT SUN APR 3 2011


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
040300-
/O.NEW.KCAE.LW.Y.0016.110404T1400Z-110405T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
247 PM EDT SUN APR 3 2011

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 7 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 7 PM EDT
TUESDAY. 

* TIMING...10 AM MONDAY THROUGH 7 PM TUESDAY.

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS
  MONDAY AND MONDAY NIGHT. NORTHWEST WINDS 15 TO 25 KNOTS WITH
  GUSTS TO 30 KNOTS ON TUESDAY.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
10 follow-up statements
826 
WWUS72 KCAE 040121
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
921 PM EDT SUN APR 3 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
040900-
/O.CON.KCAE.LW.Y.0016.110404T1400Z-110405T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
921 PM EDT SUN APR 3 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 7 PM
EDT TUESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 7 PM
EDT TUESDAY. 

* TIMING...10 AM MONDAY THROUGH 7 PM TUESDAY.

* WINDS...SOUTHWEST 10 TO 15 KNOTS WITH GUSTS UP TO 25 KNOTS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
951 
WWUS72 KCAE 040820
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
420 AM EDT MON APR 4 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
042030-
/O.CON.KCAE.LW.Y.0016.110404T1400Z-110405T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
420 AM EDT MON APR 4 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM EDT TUESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EDT TUESDAY. 

* TIMING...10 AM MONDAY THROUGH 7 PM TUESDAY.

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
897 
WWUS72 KCAE 041508
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1108 AM EDT MON APR 4 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
042315-
/O.CON.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1108 AM EDT MON APR 4 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY. 

* TIMING...THROUGH 7 PM TUESDAY.

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.
  WINDS WILL SHIFT NORTHWEST TUESDAY MORNING. 

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
326 
WWUS72 KCAE 041856
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
256 PM EDT MON APR 4 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
051000-
/O.CON.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
256 PM EDT MON APR 4 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY. 

* TIMING...THROUGH 7 PM TUESDAY.

* WINDS...SOUTH 15 TO 25 KNOTS THIS AFTERNOON AND 20 TO 25 KNOTS
  TONIGHT...SHIFTING NORTHWEST 20 KNOTS TUESDAY MORNING. GUSTS UP
  TO 30 KNOTS POSSIBLE.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
355 
WWUS72 KCAE 042334
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
734 PM EDT MON APR 4 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
051000-
/O.CON.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
734 PM EDT MON APR 4 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT TUESDAY. 

* TIMING...THROUGH 7 PM TUESDAY.

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS
  TONIGHT...SHIFTING TO NORTHWEST AROUND 20 KNOTS TUESDAY
  MORNING.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
396 
WWUS72 KCAE 051237
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
837 AM EDT TUE APR 5 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
052300-
/O.CON.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
837 AM EDT TUE APR 5 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

* TIMING...THROUGH 7 PM TUESDAY.

* WINDS...NORTHWEST WINDS NEAR 20 KNOTS WITH GUSTS AROUND 30
  KNOTS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
724 
WWUS72 KCAE 051317
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
917 AM EDT TUE APR 5 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
052300-
/O.CON.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
917 AM EDT TUE APR 5 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

* TIMING...THROUGH 7 PM TODAY.

* WINDS...NORTHWEST WINDS 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
472 
WWUS72 KCAE 051540
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1140 AM EDT TUE APR 5 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
052300-
/O.CON.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1140 AM EDT TUE APR 5 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

* TIMING...THROUGH 7 PM TODAY.

* WINDS...NORTHWEST WINDS AROUND 20 KNOTS WITH GUSTS NEAR 30 KNOTS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
465 
WWUS72 KCAE 051911
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
311 PM EDT TUE APR 5 2011

GAZ040-063-064-SCZ015-016-018-020-021-025-026-060315-
/O.NEW.KCAE.FR.Y.0001.110406T0900Z-110406T1300Z/
/O.CON.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-CHESTERFIELD-MCCORMICK-
NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...LANCASTER...ELGIN...CHERAW...PAGELAND...MCCORMICK...
NEWBERRY...WINNSBORO...EDGEFIELD...JOHNSTON...SALUDA...
RIDGE SPRING
311 PM EDT TUE APR 5 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY. 

* TIMING...5 AM TO 9 AM WEDNESDAY.

* TEMPERATURES...LOWS MAINLY IN THE MIDDLE 30S WITH AREAS OF
  FROST.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. YOU MAY WANT TO
PROTECT PLANTS SENSITIVE TO FROST.


A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING.

* TIMING...THROUGH 7 PM TODAY.

* WINDS...NORTHWEST WINDS AROUND 20 KNOTS WITH GUSTS NEAR 30 
  KNOTS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$

GAZ065-077-SCZ022-027>031-035>038-041-052300-
/O.CON.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/
RICHMOND-BURKE-KERSHAW-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-
BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...HEPHZIBAH...WAYNESBORO...CAMDEN...
LUGOFF...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...
COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...
BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
311 PM EDT TUE APR 5 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

* TIMING...THROUGH 7 PM TODAY.

* WINDS...NORTHWEST WINDS AROUND 20 KNOTS WITH GUSTS NEAR 30 
  KNOTS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
261 
WWUS72 KCAE 052243
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
643 PM EDT TUE APR 5 2011

GAZ040-063-064-SCZ015-016-018-020-021-025-026-061000-
/O.CAN.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/
/O.CON.KCAE.FR.Y.0001.110406T0900Z-110406T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-CHESTERFIELD-MCCORMICK-
NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...LANCASTER...ELGIN...CHERAW...PAGELAND...MCCORMICK...
NEWBERRY...WINNSBORO...EDGEFIELD...JOHNSTON...SALUDA... RIDGE
SPRING
643 PM EDT TUE APR 5 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
WEDNESDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO
9 AM EDT WEDNESDAY. 

* TIMING...5 AM TO 9 AM WEDNESDAY.

* TEMPERATURES...LOWS MAINLY IN THE MIDDLE 30S WITH AREAS OF
  FROST.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. YOU MAY WANT TO
PROTECT PLANTS SENSITIVE TO FROST.


&&


$$

GAZ065-077-SCZ022-027>031-035>038-041-052345-
/O.CAN.KCAE.LW.Y.0016.000000T0000Z-110405T2300Z/
RICHMOND-BURKE-KERSHAW-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-
BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...HEPHZIBAH...WAYNESBORO...CAMDEN...
LUGOFF...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...
COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...
BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
643 PM EDT TUE APR 5 2011

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY. 

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 3, 2:39 PM EDT, 8 minutes earlier.

Area forecast discussion, Apr 3, 2:39 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
239 PM EDT SUN APR 3 2011

.SYNOPSIS...

HIGH PRESSURE CENTERED OFF THE SOUTHEAST COAST WILL DOMINATE
THROUGH MONDAY. AN APPROACHING COLD FRONT WILL MOVE THROUGH THE
FORECAST AREA LATE MONDAY NIGHT AND EARLY TUESDAY MORNING. HIGH
PRESSURE BEHIND THIS FRONT WILL DOMINATE DURING THE REST OF THE
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...

SURFACE HIGH PRESSURE WILL SHIFT OFF THE COAST BY THIS EVENING AS A
DEEPENING LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES REGION AND
A FRONT PUSHES INTO THE MISSISSIPPI VALLEY OVERNIGHT. A STRONG
SOUTHWESTERLY 40-45 KT LOW LEVEL JET DEVELOPS AFTER MIDNIGHT AND
WILL KEEP WINDS UP THROUGH THE NIGHT. EXPECTING MAINLY CLEAR SKIES
OVERNIGHT BUT BUFKIT GUIDANCE IS HINTING AT SOME POSSIBLE STRATUS
DEVELOPMENT AROUND DAWN MONDAY.  LOWER LEVELS OF THE ATMOSPHERE ARE
QUITE DRY AND WILL LEAN MORE OPTIMISTIC WITH SKY.  OVERNIGHT LOWS
WILL BE WARMER THAN LAST NIGHT GIVEN THAT THE BOUNDARY LAYER WILL
REMAIN FAIRLY WELL MIXED DUE TO INCREASED WIND OVERNIGHT.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...

A WINDY AND WARM DAY IS EXPECTED ON MONDAY AS THE FORECAST AREA WILL
BE WITHIN THE WARM SECTOR AHEAD OF AN APPROACHING COLD FRONT.  850H
WINDS OF 40-50 KTS COMBINED WITH DEEP MIXING SHOULD RESULT IN BREEZY
CONDITIONS FROM MID MORNING ON THROUGH THE DAY.  TEMPERATURES WILL
BE QUITE WARM AND WELL ABOVE NORMAL ON MONDAY WITH HIGHS TOPPING
OUT IN THE MID 80S ON STRONG SOUTHERLY FLOW.

MODELS HAVE COME INTO REASONABLE AGREEMENT ON THE TIMING OF THE
FRONTAL BOUNDARY AS ASSOCIATED PRECIPITATION...ALTHOUGH THE NAM
STILL IS SLIGHTLY SLOWER THAN THE GFS.  IT CERTAINLY LOOKS TO BE A
NOCTURNAL EVENT FOR THE FORECAST AREA WITH SHOWERS AND THUNDERSTORMS
PUSHING THROUGH DURING THE 06-12Z TIME FRAME.  THIS SHOULD BE A
QUICK MOVING FRONT SUPPORTED BY STRONG LOW LEVEL CONVERGENCE AND
FORCING THROUGH THE DEPTH OF THE FRONTAL ZONE.  THE TIMING OF THE
FRONTAL PASSAGE IS NOT IDEAL FOR MAXIMIZING INSTABILITY BUT THE
STRONG FORCING SHOULD COMPENSATE FOR THE LACK OF
INSTABILITY...ALTHOUGH MODEL FORECAST CAPE IS SUFFICIENT AROUND
300-600 J/KG.

WIND SHEAR WILL BE QUITE STRONG AND SUPPORT A DAMAGING WIND THREAT
WITH THE LINE. PRECIPITABLE WATER VALUES INCREASE RAPIDLY AS THE
FRONT APPROACHES AND WILL PEAK IN THE 1.25 TO 1.5 INCH RANGE. STORM
PREDICTION CENTER HAS THE AREA IN A SEE TEXT FOR THIS TIME PERIOD.
HIGH CONFIDENCE IN MEASURABLE PRECIPITATION WITH THE FRONT AND WILL
CARRY CATEGORICAL POPS. PRECIPITATION AMOUNTS SHOULD BE IN THE
QUARTER TO HALF INCH RANGE WITH SOME LOCALLY HIGHER AMOUNTS.
TEMPERATURES WILL BE MILD AND ABOVE NORMAL MONDAY NIGHT AND WILL BE
SLOW TO FALL UNTIL THE FRONT PASSES...THEN DROP QUICKLY AS
NORTHWESTERLY WINDS USHER IN COOLER AIR.

STRONG NORTHWESTERLY WINDS WILL FOLLOW THE FRONT ALONG WITH COLD
ADVECTION ON TUESDAY.  SKIES SHOULD CLEAR BY TUESDAY AFTERNOON WITH
A DRY ATMOSPHERIC COLUMN SETTLING OVER THE FORECAST AREA AS HIGH
PRESSURE BUILDS IN.  TEMPERATURES ON TUESDAY AFTERNOON SHOULD BE
MUCH COLDER AND BELOW NORMAL...TOPPING OUT IN THE 60S. ANOTHER LAKE
WIND ADVISORY WILL LIKELY BE NEEDED FROM MID MORNING MONDAY THROUGH
TUESDAY AFTERNOON.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

THE GFS AND NAM INDICATED HIGH PRESSURE CENTERED NEAR THE REGION
BY 12Z WEDNESDAY WITH LIGHT WINDS. THE MODELS ALSO INDICATED
NORTHWESTERLY CONFLUENT H5 FLOW SO EXPECT CLEAR SKIES. STRONG
RADIATIONAL COOLING SUPPORTS COLD TEMPERATURES. THE MET AND MAV
MOS INDICATED LOWS MAINLY IN THE MIDDLE 30S. EXPECT FROST WILL
OCCUR IN SOME LOCATIONS. THE GFS WAS CONSISTENT SHOWING DRY
WEATHER DURING THE EXTENDED PERIOD. AN UPPER RIDGE APPEARED TO
BUILD AND HELP HOLD WEATHER SYSTEMS TO THE NORTH WITH DRY WEATHER
OVER THE FORECAST AREA. THE GFS ENSEMBLES INDICATED LITTLE SPREAD
AND SHOWED WARMING TEMPERATURES AND LOW RAIN CHANCES.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...

EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD. DRY HIGH PRESSURE
MOVING OFF THE COAST WILL CONTINUE TO DOMINATE. THE MODELS SHOW AN
INCREASE IN LOW-LEVEL MOISTURE OVERNIGHT...BUT IT WILL LIKELY
REMAIN TOO DRY FOR STRATUS. MIXING SHOULD HELP PREVENT FOG DURING
THE EARLY MORNING HOURS. SOME OF THE MOS INDICATED AN MVFR CEILING
DEVELOPING TOWARD THE END OF THE TAF PERIOD...BUT MAINTAINED VFR
CONDITIONS IN THE TAF BASED ON THE INITIAL DRYNESS AND GUIDANCE
INCONSISTENCY.

EXTENDED AVIATION OUTLOOK...STRONG WINDS ARE POSSIBLE WITH
THUNDERSTORMS MONDAY NIGHT INTO EARLY TUESDAY MORNING WITH BRIEF
MVFR OR IFR CONDITIONS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 10 AM MONDAY TO 7 PM EDT TUESDAY FOR
     SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 10 AM MONDAY TO 7 PM EDT TUESDAY FOR
     GAZ040-063>065-077.
&&

SYNOPSIS...RJL
NEAR TERM...HC
SHORT TERM...HC
LONG TERM...RJL
AVIATION...RJL
Hazardous weather outlook, Apr 3, 12:55 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1255 PM EDT SUN APR 3 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-041700-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
1255 PM EDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A LAKE WIND ADVISORY MAY BE NEEDED MONDAY THROUGH TUESDAY.

THUNDERSTORMS MONDAY NIGHT COULD POSSIBLY CONTAIN DAMAGING WIND.

FROST MAY OCCUR IN A FEW LOCATIONS TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

Nearby

Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.